Pain Concern
23,195 members7,826 posts

Pregabalin and Naproxen

Have just joined here. After 20+ years taking cocodamol I'm now on Pregabalin and Naproxen. The pain much better but feeling very woozy all day. Some of you must have experienced the same, is it likely to improve?

20 Replies
oldestnewest

Pregablin makes your u drowsy but the naproxen made my heart race/ jittery

I had to stop taking naproxen at night

1 like
Reply

Taking both together I don't know which one causes which of the symptoms. I'm only aware of the drowsiness. Not aware of any heart problem.

Reply

Hello miked46 and welcome on board.

Well done for lasting all those years on cocodamol - glad they worked.

Pregabalin. Right. Like it's sister Gabapentin it is the 'marmite' drug. It can be excellent but can also have horrible side effects.

You don't say what strength you are on but it has to be started very low and increased to final dose. Same if you come off it...VERY slowly.

If you are still on low dose and only recently started then I would say you might consider trying a bit longer. But if you really feel bad now then come off it. Not suitable for you.

x

2 likes
Reply

Thanks for your reply. I felt the maximum dose cocodamol was having no effect after all that time. Coming off them slowly. After 3 weeks now on half my original dose I intend coming off them totally within 2 or 3 weeks.

Started on 2 x 75mg pregabalin 3 weeks ago. Then 3 days ago upped it to 2 x 150 mg. The pain has improved and I can't say I feel really awful. If the drowsiness improves soon I think it's an improvement and worth sticking with.

1 like
Reply

Certainly if you can manage the drowsiness then stick with them. Not wishing to scare you...which means I will.. it's when you can't remember where you live which is the time to stop. That's from the pain nurse and I can vouch for her words

x.

1 like
Reply

Well done for the 2x150mg pregabalin it is a decent dose. I am also on Naproxen 500mg tds along with other tasty treats for pain management but I can titrate as on the liquid version of pregabalin and find it invaluable when I have prolonged attacks. When I was first on pregabalin I decided to stop taking initially when the TV decided to take a walk across the living room whilst I was having breakfast. When I started low and upped the dose I have found it amazing, just be careful when changing dose and do it exceptionally slowly. The Bath Pain Management clinic seems to set the gold standard for dosing; my gp up North East directed me to their site when he suggested titration levels over a series of weeks. Good luck and hope you feel stronger soon.

1 like
Reply

Hi, ive had similar experience recently, i was taking Dihydrocodine 30mg 3 times a day for back pain along with Naproxen 500mg. The doctor decided that back pain doesnt last for as long as ive had it (8 months) and started me on Gabapentin. Im taking 600mg of Gabapentin 3 times a day & have completely stoped the Dihydrocodine after a month. I find myself now much more tired/no energy / dizzy & in pain pretty much all day. Im going to ask to stop gabapentin at my next doctors appt. because my energy is so low its effecting my family life.

J

1 like
Reply

Hi Miked, I was on Gabapentin for a while but it affected my eyesight so I was switched to pregabalin. At first I could do nothing because of the wooziness but it got a bit better after a few weeks. As I was not getting enough pain relief the dose was upped, however no matter how long I am on them I cannot tolerate more than 400mg/day as it makes me too whoozy. Stick with it on this low dose you are on and you'll be fine. I am now getting problems with my eyes on this one so am seeing the specialist tomorrow to possibly switch to ?

Reply

Thank you. Have felt better today - less woozy and less pain.

Reply

Can I ask how it affected your eyesight? I've been having weird visual problems lately.

Reply

I've had difficulty reading small print recently, may be not connected.

Reply

Huh. Thanks for answering. I've had the same problem, plus worsening night vision...

Reply

Things became blurry plus I found it very hard al of a sudden to read things properly that I could read perfectly before. Since switching things have got back to how they were.

Reply

I take pregabalin and did have that woozy feeling but it did wear off after a while. Everyone is different really but stick with it if you are able to.

😆

Reply

Thanks, that is good to know. Now feeling positive.

1 like
Reply

It helps a bit with anxiety.

Still taking it off and on though.

1 like
Reply

How long have you been on the pregabalin? Haven't taken it but have been on gabapentin (similar med) and naproxen for years. Naproxen generally doesn't take have woozy side effects, but gabapentin knocked me out completely for 2 weeks. All I could do was sleep, eat, sleep, pee, sleep, eat....Took another few weeks after that to really adjust to it. I take it at night, because it makes me sleepy.

Reply

I've had chronic neuropathy from failed cervical surgery 17 years ago. I found gabepentin to be worthless but pregabilin at 75mg 2to 3x daily effective .

Reply

Hi mike I have been on pregabalin 300 mg now for 2 years at first they did the same to me I felt a bit groggy and tried in the morning the disappeared after about 2 months now they are great the work fantastic for the nerve pain .

Reply

Thanks Richard, I've had the same experience. I take 200 mg morning and again at night. The Naproxen causes some digestive problems after a while, and I take a break for a few days. It's only when you stop taking them that you realise how effective they are.

Reply

You may also like...